MAUDE Adverse Event Report: COOK IRELAND LTD FUSION OASIS ONE ACTION STENT INTRODUCTION SYSTEM; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD FUSION OASIS ONE ACTION STENT INTRODUCTION SYSTEM; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G31527
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/09/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195 importer site establishment registration number: 3005580113 the fs-oa device was expected to be returned, however as of 29/june/2017 the device has not been received at cirl.Investigation will be updated with device evaluation results upon receipt of the device at cirl.It should be noted that according to the instructions for use (ifu) ifu0096-0 precautions section this fs-oa-10 device is "not compatible with pigtail stents".Therefore this device was used by the customer in error with an incompatible stent, which may have resulted in the difficult removal of the introducer and the subsequent component separation.The complaint description provided by the customer suggests that excessive force was applied during withdrawal of the guiding catheter which resulted in the guiding catheter separating from the handle.The complaint was confirmed based on customer testimony.The root cause of the customer complaint has been determined to be user error.It should also be noted that according to the instructions for use (ifu) ifu0096-0 step 12 the user is instructed to " retract guiding catheter into endoscope while maintaining position of pushing catheter", it would appear from the complaint description that the customer experienced difficulty while trying to remove the guiding catheter because an incompatible stent was used with the introduction system, which resulted in the guiding catheter detaching from the handle after the application of excessive force.Further information was requested form the customer to determine if a tortuous anatomy may have contributed to the complaint event, and the following reply was received; "no, the scope position was "normal".When the first sign of struggling was noticed, i did the quick troubleshooting: -is the elevator on scope down? -checked scope position.Etc.As mentioned, these were 10fr x 10cm hobbes freeman double pigtail stents and i wonder if they are "compatible" with our introducer? we offer the solus stents with a similar stent and the guiding catheter is slightly smaller than the guiding catheter of the fs-oa-10".Prior to distribution, all fusion oasis devices are subjected to visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for fs-oa-10 device of lot number c1334539 did not reveal any discrepancies that could have contributed to this complaint issue.This complaint is user error as an incompatible stent was used with the device; this event is not device related.Product management have been contacted to offer retraining to the customer involved in this complaint to prevent the use of incompatible pigtail stents with the fs-oa-10 device.The overall risk has been determined to be low.Complaints of this nature will continue to be monitored for emerging trends.
 
Event or Problem Description
As reported to customer relations: "during an ercp procedure, the 10fr-10cm freeman stent double pigtail was used with a cook introducer and upon withdrawing of the inner guiding catheter the tech experienced extreme difficulty pulling back on the catheter.With a strong pull the catheter snapped separating the handle from the catheter.The physician was able to push the stent over the remaining portion of catheter and was able to deploy the stent.It detached in the hand of the tech while the physician had control of the pushing catheter and the guiding catheter.Two devices were used in this procedure and with identical events per device (ref#s 3001845648-2017-00258 and 3001845648-2017-00259).There was no harm to the patient and nothing remained in the patient but the intended stents that were deployed.".
 
Additional Manufacturer Narrative
Cook (b)(4) ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.(b)(4).Importer site establishment registration number: (b)(4).The fs-oa-10 device (fda mdr # 3001845648-2017-00258) was returned cirl for a lab evaluation.A lab evaluation was held on 06 july 2017.It should be noted that two devices were received labeled as belonging to this complaint file (fda mdr # 3001845648-2017-00258) and evaluated as device 1 and 2, however further information received determined that the second device belongs to the related complaint file fda mdr # 3001845648-2017-00259.On evaluation of the fs-oa-10 device (fda mdr # 3001845648-2017-00258) the guiding catheter was found to be stretched with an overall length of 216.5cm with a specification of 195cm +/- 4cm.This stretching is consistent with high removal force being applied to the guiding catheter during use and the most probable root cause is due to user error as the customer used this device with a double pigtail stent which is incompatible with the introducer device.It should be noted that according to the instructions for use precautions section this fs-oa-10 device is "not compatible with pigtail stents".Therefore this device was used by the customer in error with an incompatible stent, which may have resulted in the difficult removal of the introducer and the subsequent component separation.The complaint description provided by the customer suggests that excessive force was applied during withdrawal of the guiding catheter which resulted in the guiding catheter separating from the handle.The complaint was confirmed based on evaluation of the returned device which was found to have a damaged guiding catheter.The root cause of the customer complaint has been determined to be user error.It should also be noted that according to the instructions for use step 12 the user is instructed to " retract guiding catheter into endoscope while maintaining position of pushing catheter", it would appear from the complaint description that the customer experienced difficulty while trying to remove the guiding catheter because an incompatible stent was used with the introduction system, which resulted in the guiding catheter detaching from the handle after the application of excessive force.Further information was requested form the customer to determine if a tortuous anatomy may have contributed to the complaint event, and the following reply was received; "no, the scope position was "normal".When the first sign of struggling was noticed, i did the quick troubleshooting: is the elevator on scope down? checked scope position.Etc.As mentioned, these were 10fr x 10cm hobbes freeman double pigtail stents and i wonder if they are "compatible" with our introducer? we offer the solus stents with a similar stent and the guiding catheter is slightly smaller than the guiding catheter of the fs-oa-10".Prior to distribution, all fusion oasis devices are subjected to visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.Product management have been contacted to offer retraining to the customer involved in this complaint to prevent the use of incompatible pigtail stents with the fs-oa-10 device.Complaints of this nature will continue to be monitored for emerging trends.
 
Event or Problem Description
This report is being submitted due to device evaluation.As reported to customer relations: "during an ercp procedure, the 10fr-10cm freeman stent double pigtail was used with a cook introducer and upon withdrawing of the inner guiding catheter the tech experienced extreme difficulty pulling back on the catheter.With a strong pull the catheter snapped separating the handle from the catheter.The physician was able to push the stent over the remaining portion of catheter and was able to deploy the stent.It detached in the hand of the tech while the physician had control of the pushing catheter and the guiding catheter.Two devices were used in this procedure and with identical events per device (ref#s 3001845648-2017-00258 and 3001845648-2017-00259).There was no harm to the patient and nothing remained in the patient but the intended stents that were deployed.".

Brand Name
FUSION OASIS ONE ACTION STENT INTRODUCTION SYSTEM
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key6685744
Report Number3001845648-2017-00258
Device Sequence Number129650
Product Code FGE
UDI-Device Identifier00827002315273
UDI-Public(01)00827002315273(17)200308(10)C1334539
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K040151
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG31527
Device Catalogue NumberFS-OA-10
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/15/2017
Event Location Hospital
Initial Date Received by Manufacturer 06/15/2017
Supplement Date Received by Manufacturer07/06/2017
Initial Report FDA Received Date07/05/2017
Supplement Report FDA Received Date08/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1